MAUDE Adverse Event Report: CONMED CORPORATION AES-HK00 ARTHROSCOPIC ENERGY STRAIGHT HOOK PROBE; ATHROSCOPIC PROBE

CONMED CORPORATION AES-HK00 ARTHROSCOPIC ENERGY STRAIGHT HOOK PROBE; ATHROSCOPIC PROBE
Model Number AES-HK00
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received one aes-hk00 in unoriginal packaging.Lot number could not be verified.Performed a visual inspection, the device was received with the cord cut and the black insulator on the device tip has a melted appearance.The disk mentioned in the complaint was not returned for evaluation and inspection of the device found no missing components.Additionally, a functional inspection found the l-hook would not move in or out.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 5 complaints regarding 5 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the device and/ or injury to the patient.Do not use the probe for mechanical displacement of tissue as damage to the probe may occur.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object including the scope as localized heating of the electrode and adjacent metal object may result in product damage and/ or injury.Continuous flow of irrigant.Fluid flow assists in removing debris as well as cooling the fluid in the joint and probe tip between activations.Maintaining outflow is important especially in small joint spaces.Conmed also encourages the inspection and/or test of all medical equipment prior to use to ensure all devices are functioning as expected.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the aes-hk00, arthroscopic energy straight hook probe, was used in an arthroscopic knee lateral release surgery on (b)(6) 2020.The surgeon inserted the probe into the patient's knee, then saw the hook tip of the probe had been pushed back into the wand on insertion into the knee.A "disk" on the end of the probe had come free.The probe was set aside, the "disk" was retrieved, and another probe was opened.This was the first case of this trial.The lateral release had to convert to an open procedure since the shaft of the hook probe was too stiff to bend, so as to better approximate the desired angle, and the hook was deemed not prominent enough to be able to contact the lateral retinaculum to perform the lateral release.To quote the circulating nurse "the surgeon's feedback after use of the second probe was that the probe was hard to bend and therefore, hard to get access into the knee and that the hook itself was too short.There was a 10-minute delay in the procedure.There is reported patient injury due the conversion of an arthroscopic procedure to open.The procedure was completed as planned.There are no known adverse consequences to the patient to date.This report is being raised as a patient injury.

Brand Name
AES-HK00 ARTHROSCOPIC ENERGY STRAIGHT HOOK PROBE
Common Device Name
ATHROSCOPIC PROBE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica, ny
MDR Report Key9694816
Report Number1320894-2020-00015
Device Sequence Number19318276
Product Code GEI
UDI-Device Identifier20653405986314
UDI-Public(01)20653405986314(17)240304(10)201903061
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberAES-HK00
Device Catalogue NumberAES-HK00
Device Lot Number201903061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;